Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Brownsville, TX

March 1, 20108 counties in Texas

NWS Brownsville, TX issued this red flag warning at Mar 1, 2010, 3:51 PM CST for 8 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2010, 3:51 PM CST (21:51 UTC)
Expired
Mar 1, 2010, 9:00 PM CST
In force
5 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2010-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2010-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WWUS84 KBRO 012151
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
351 PM CST MON MAR 1 2010

...STRONGER NORTHWESTERLY WINDS AND MUCH LOWER HUMIDITIES EXPECTED
THIS EVENING...

.A SECONDARY SURGE OF MUCH DRIER AIR HAS SPREAD ACROSS DEEP SOUTH
TEXAS RESULTING IN STRONG NORTHWEST WINDS FROM 20 TO 30 MPH.
RELATIVE HUMIDITY VALUES ASSOCIATED WITH THIS AIRMASS ARE ALSO
DROPPING DRASTICALLY DUE TO THE STRONGER NORTHWEST WINDS AND THE
WARM SURFACE TEMPERATURES IN THE 70S TO NEAR 80 DEGREES. THE
COMBINATION OF ALL THESE FACTORS WILL INCREASE THE THREAT FOR
POSSIBLE ERRATIC AND UNPREDICTABLE WILDFIRE CONDITIONS.

TXZ248>257-020300-
/O.NEW.KBRO.FW.W.0002.100301T2151Z-100302T0300Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
351 PM CST MON MAR 1 2010

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

THE COMBINATION OF STRONG 20 FOOT WINDS IN THE 20 TO 25 MPH RANGE
AND VERY DRY RELATIVE HUMIDITY VALUES IN THE TEENS TO LOWER 20S
WILL RESULT IN AN ELEVATED FIRE GROWTH POTENTIAL THIS AFTERNOON
AND THIS EVENING ACROSS ALL OF DEEP SOUTH TEXAS. LATER TONIGHT THE
20 FOOT WINDS WILL DIMINISH INTO THE 10 TO 20 MPH RANGE AND THE
RELATIVE HUMIDITY VALUES WILL INCREASE INTO THE 40 TO 60 PERCENT
RANGE FROM 9 PM THROUGH MIDNIGHT. AFTER MIDNIGHT THE RELATIVE
HUMIDITY VALUES WILL INCREASE INTO THE 60 TO 75 PERCENT RANGE.
THIS DECREASE IN THE 20 FOOT WIND VALUES AND INCREASE IN THE
RELATIVE HUMIDITY VALUES WILL SIGNIFICANTLY REDUCE THE POTENTIAL
FOR EXPLOSIVE FIRE GROWTH AFTER 9 PM TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED
20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE
COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR
MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS
ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

SPEECE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 1, 1:09 PM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 1, 1:09 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
109 PM CST MON MAR 1 2010

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...A COLD FRONT HAS MOVED
THROUGH THE AREA THIS MORNING CAUSING LIGHT NORTHWEST WINDS.  MOSTLY
SUNNY SKIES WILL BE THE RULE TODAY UNDER A RELATIVELY DRY AND STABLE
AIR MASS. WINDS WILL INCREASE FROM THE NORTH BY MONDAY EVENING AS
THE PRESSURE GRADIENT TIGHTENS ONCE AGAIN.  TEMPERATURES WILL BE
SLIGHTLY COOLER BY MONDAY EVENING WITH SOME COLD AIR ADVECTION.
WINDS WILL CONTINUE QUITE STRONG FROM THE NORTHWEST TONIGHT BEFORE
DECREASING TOWARD DAWN TUESDAY MORNING. LOW TEMPERATURES TONIGHT AND
TUESDAY WILL BE BELOW NORMAL FOR THIS TIME OF YEAR AS COOLER AIR
MOVES INTO DEEP SOUTH TEXAS.
&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...A HIGH PRESSURE RIDGE
EXTENDING ACROSS THE RIO GRANDE VALLEY THE MIDDLE OF THIS WEEK
WILL PRODUCE CLEAR TO PARTLY CLOUDY SKIES WEDNESDAY THROUGH FRIDAY
AND LIGHT TO MODERATE SOUTHEASTERLY WINDS. MOSTLY CLOUDY SKIES
WILL PREVAIL ACROSS DEEP SOUTH TEXAS FRIDAY EVENING THROUGH THE
END OF THE FORECAST PERIOD. THE WINDS WILL INCREASE FROM THE
SOUTHEAST ON FRIDAY BUT LIGHT TO MODERATE SOUTHEASTERLY WINDS WILL
CONTINUE ACROSS DEEP SOUTH TEXAS FRIDAY THROUGH SUNDAY. THE
TEMPERATURES WILL BE SLIGHTLY LOWER THAN NORMAL ON WEDNESDAY
BUT WILL BEGIN TO SLOWLY INCREASE BY THURSDAY BECOMING NEAR
NORMAL THURSDAY AND SLIGHTLY HIGHER THAN NORMAL SATURDAY THROUGH
EARLY NEXT WEEK. THERE IS A SLIGHT CHANCE FOR SHOWERS MOVING
ACROSS PORTIONS OF DEEP SOUTH TEXAS AT TIMES FRIDAY THROUGH
THROUGH THE WEEKEND.
&&

.MARINE...TONIGHT THROUGH TUESDAY NIGHT...AT 12 NOON BOY020
REPORTED WINDS FROM THE WEST AT 8 KNOTS GUSTING TO 10 KNOTS WITH
SEAS 7.9 FEET AT 9 SECONDS. WINDS WILL BE STRONG FROM THE NORTH BY
MONDAY EVENING CAUSING SMALL CRAFT CONDITIONS TO CONTINUE THROUGH
TUESDAY MORNING. WINDS AND SEAS WILL DECREASE BY TUESDAY AFTERNOON
AS HIGH PRESSURE MOVES INTO THE AREA.

WEDNESDAY THROUGH SATURDAY...LIGHT TO MODERATE SOUTHEASTERLY
WINDS AND LOW SEAS WILL PREVAIL ACROSS THE MARINE AREAS WEDNESDAY
AND THURSDAY. HOWEVER THE SOUTHEASTERLY WINDS AND THE SEAS WILL
INCREASE ACROSS THE COASTAL WATERS ON FRIDAY. SMALL CRAFT
ADVISORIES MAY BE NECESSARY ACROSS THE OFFSHORE GULF OF MEXICO
COASTAL WATERS ON FRIDAY. THERE IS A SLIGHT CHANCE FOR SHOWERS
MOVING ACROSS PORTIONS OF THE MARINE AREAS AT TIMES FRIDAY AND
SATURDAY.
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS
FOR THE NEXT 24 HOURS.  WINDS WILL BE LIGHT FROM THE NORTH THIS
MORNING BECOMING MODERATE TO STRONG THIS EVENING AND CONTINUING
THROUGH TONIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  74  48  67  49 /   0   0   0   0
BROWNSVILLE          80  49  69  45 /   0   0   0   0
HARLINGEN            78  47  69  43 /   0   0   0   0
MCALLEN              80  46  74  45 /   0   0   0   0
RIO GRANDE CITY      80  48  76  43 /   0   0   0   0
SOUTH PADRE ISLAND   70  49  65  52 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 9 PM THIS EVENING TO 6 AM
     CST TUESDAY FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL NOON CST TUESDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

65/63
Hazardous weather outlook, Mar 1, 4:06 AM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
406 AM CST MON MAR 1 2010

GMZ130-132-135-150-155-170-175-TXZ248>257-021200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
406 AM CST MON MAR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND. A SMALL CRAFT ADVISORY FOR WINDS WILL BE IN
EFFECT FOR THE LAGUNA MADRE BEGINNING AT 9 PM CST THIS EVENING.
THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE SMALL CRAFT ADVISORY FOR WINDS WILL REMAIN IN EFFECT FOR THE
LAGUNA MADRE UNTIL 6 AM CST TUESDAY MORNING...WITH THE SMALL CRAFT
ADVISORY FOR THE ADJACENT GULF OF MEXICO WATERS REMAINING IN EFFECT
UNTIL NOON TUESDAY. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FOR
FRIDAY THROUGH SUNDAY DUE TO INCREASING WINDS AND SEAS. A MODERATE
TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES IS POSSIBLE FOR
A MAJORITY OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:50 AM CSTSmall Craft Advisory for WindsBRO18 hr
Mar 1, 4:43 PM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more9 hr

Nearby

Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.